Alert archive / Pennsylvania / Frost Advisories in 2016
Frost Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this frost advisory at Oct 9, 2016, 2:30 PM EDT for 6 counties in Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia. It took effect at Oct 10, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2016, 2:30 PM EDT (18:30 UTC)
- In effect from
- Oct 10, 2016, 2:00 AM EDT
- Expired
- Oct 10, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
Counties Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Venango County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 59 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS71 KPBZ 091830 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT SUN OCT 9 2016 MDZ001-PAZ008-009-015-016-023-074-076-WVZ510>514-100230- /O.NEW.KPBZ.FR.Y.0002.161010T0600Z-161010T1300Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...MOUNTAIN LAKE PARK...OAKLAND MD... GRANTSVILLE...OIL CITY...FRANKLIN...TIONESTA...CLARION... PUNXSUTAWNEY...BROOKVILLE...INDIANA...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS... SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 230 PM EDT SUN OCT 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * TEMPERATURES...WILL FALL INTO THE MIDDLE AND BRIEFLY LOWER 30S OVER THE PROTECTED DEEPER VALLEYS WELL AFTER MIDNIGHT. IN THESE AREAS...THERE WILL BE A SEVERAL HOUR PERIOD AROUND DAYBREAK WHERE FROST MAY DEVELOP. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR DESTROYED. * OUTLOOK...CONDITIONS APPEAR FAVORABLE FOR A MORE WIDESPREAD FROST ON TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
364 WWUS71 KPBZ 100123 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 923 PM EDT SUN OCT 9 2016 MDZ001-PAZ008-009-015-016-023-074-076-WVZ510>514-100930- /O.CON.KPBZ.FR.Y.0002.161010T0600Z-161010T1300Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...MOUNTAIN LAKE PARK...OAKLAND MD... GRANTSVILLE...OIL CITY...FRANKLIN...TIONESTA...CLARION... PUNXSUTAWNEY...BROOKVILLE...INDIANA...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS... SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 923 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...MID 30S. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR DESTROYED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 07
259 WWUS71 KPBZ 100832 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 432 AM EDT MON OCT 10 2016 MDZ001-PAZ008-009-015-016-023-074-076-WVZ510>514-101300- /O.CON.KPBZ.FR.Y.0002.000000T0000Z-161010T1300Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...MOUNTAIN LAKE PARK...OAKLAND MD... GRANTSVILLE...OIL CITY...FRANKLIN...TIONESTA...CLARION... PUNXSUTAWNEY...BROOKVILLE...INDIANA...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS... SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 432 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR DESTROYED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
771 WWUS71 KPBZ 101311 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 911 AM EDT MON OCT 10 2016 MDZ001-PAZ008-009-015-016-023-074-076-WVZ510>514-101415- /O.EXP.KPBZ.FR.Y.0002.000000T0000Z-161010T1300Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- INCLUDING THE CITIES OF...MOUNTAIN LAKE PARK...OAKLAND MD... GRANTSVILLE...OIL CITY...FRANKLIN...TIONESTA...CLARION... PUNXSUTAWNEY...BROOKVILLE...INDIANA...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS... TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS... SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY 911 AM EDT MON OCT 10 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE QUICKLY RECOVERING BACK THROUGH THE UPPER 30S INTO THE 40S...THE THREAT FOR FROST HAS ENDED. PATCHY TO WIDESPREAD FROST IS EXPECTED AGAIN FOR TUESDAY MORNING...AND ADDITIONAL ADVISORIES WILL BE ISSUED SHORTLY. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at Oct 9, 11:07 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 9, 11:07 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1107 AM EDT Sun Oct 9 2016 ...UPDATED NEAR TERM FORECAST AND AVIATION... .SYNOPSIS... Dry weather will continue with a warming trend in temperatures until the next front system begins to cross the region early Thursday morning. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 12Z KPBZ sounding shows a rather moist and unstable layer beneath a sharp 850mb inversion. Once temperatures reach the upper 40s, there should be no problem developing scattered to numerous shallow cumulus across the CWA, with banding setting up along the higher terrain. Additionally, mid level cold pool associated with passing mid level trough should favor thicker closed-cell strato-cumulus developing off Lake Erie and reaching at least the northern CWA on increasing north winds. Either way, made significant increasing to sky cover grids through sunset. Both modes of cloud cover should dissipate quickly between 23 and 01Z with the loss of daytime heating and subsidence drying increasing behind trough passage. Have left the northern CWA dry as I don't see moisture deep enough or a long-enough lake fetch for lake-effect showers. Temperatures will spike up over the next couple hours as they have done since 8AM, but should level off quickly given the sounding and expected cloud cover. Mid 50s northeast and higher terrain, to the lower 60s across sunnier Ohio should work out well. Will deal with frost scenario during the afternoon package, but right now looks like a headline will be necessary most areas. Frost seems an almost certain bet in the deeper valleys, particularly along the Allegheny front extending down in western Maryland and northeast West Virginia. Bookbinder && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... High pressure will be the dominant feature through the period. With relatively light winds and clear skies, frost development will be a possibility both early Monday and Tuesday with dewpoints dropping to the mid 30s and strong radiational cooling. Latest model runs have shown good continuity in regards to temperatures so have continued highlighting the potential for frost in the hazardous weather outlook. At this time an advisory looks likely but will hold off until the 12Z data becomes available. Tuesday and Tuesday night will be very similar with the only change being a slight increase in daytime temperatures on Tuesday as heights/temps increase under building high pressure. && .LONG TERM /MONDAY THROUGH SATURDAY/... Biggest change in the extended forecast is the increase in pops along with a cold front crossing the region late Wednesday night into Thursday. Model consensus shows more moisture along the front itself resulting in some respectable rainfall amounts. High pressure will briefly move in behind the front on Friday, but another wave is expected to clip the southern half of the region late Friday night into Saturday. Have added slight chance pops to that part of the forecast. Temperatures will be seasonable Thursday and Friday with a slight warmup for Saturday. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Instability strato-cumulus will continue to develop across the terminals into the early afternoon, with ceilings flirting between high end MVFR and low end VFR. Lowest ceilings expected FKL-DUJ on northward toward Lake Erie. Winds will increase out of the northwest up to 20 kt, first along the ridges, and then into the lower elevations, prior to 18Z. Diminishing winds and clearing skies expected after 23Z. .OUTLOOK /MONDAY THROUGH THURSDAY/... Restrictions are possible with a Wednesday night/Thursday cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Oct 9, 1:56 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 156 PM EDT SUN OCT 9 2016 OHZ039>041-048>050-057>059-068-069-PAZ029-031-WVZ001>004-012-021-509- 101800- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 156 PM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CONDITIONS FAVORABLE FOR FROST DEVELOPMENT WILL BE POSSIBLE EARLY TUESDAY MORNING. FROST ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-PAZ007>009-013>016-020>023-073>076-WVZ510>514-101800- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 156 PM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. CONDITIONS WILL BE FAVORABLE FOR FROST DEVELOPMENT LATER TONIGHT...AS SKIES CLEAR AND WINDS DIMINISH. THE MOST FAVORED AREAS WILL BE IN THE DEEPER VALLEYS...PARTICULARLY OVER CENTRAL PENNSYLVANIA...EXTENDING SOUTHWARD ALONG THE ALLEGHENY FRONT INTO WESTERN MARYLAND AND NORTHEAST WEST VIRGINIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE WIDESPREAD FROST IS EXPECTED EARLY TUESDAY MORNING ACROSS ALL OF WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA...ESPECIALLY IN THE VALLEYS. A LOCAL FREEZE MAY EVEN BE POSSIBLE...PARTICULARLY OVER THE DEEPER VALLEYS OF PRESTON AND TUCKER COUNTIES OF WEST VIRGINIA INTO GARRETT COUNTY MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
Nearby
Frost Advisories in Pennsylvania, 2016Frost Advisories in West Virginia, 2016Frost Advisories in Maryland, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.